Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 19, 2004, 1:28 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 1:28 PM MDT (19:28 UTC)
- Expired
- May 19, 2004, 1:45 PM MDT
- In force
- 17 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Chaves County, NM, Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4448 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WUUS55 KABQ 191928 SVRABQ NMC005-027-191945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 127 PM MDT WED MAY 19 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 145 PM MDT * AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL LINCOLN COUNTY...OR ABOUT 38 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN CHAVES COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3383 10504 3370 10489 3389 10465 3403 10482 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:10 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 19, 10:10 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1010 AM MDT WED MAY 19 2004 .UPDATE...UPDATED FOR RED FLAG WARNING AND FIRE WEATHER WATCH. .DISCUSSION...UPDATED FIRE ZONE 101 TO INCLUDE A RED FLAG WARNING TODAY AND FIRE WEATHER WATCH ON THURSDAY PER LAND AGENCY REQUEST. JBW && .PREV DISCUSSION...315 AM MDT WED MAY 19 2004 CRITICAL FIRE WEATHER CONDITIONS MAIN FORECAST CONCERN THE REMAINDER OF THE WEEK AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS AND THE AIR MASS ACROSS WESTERN TWO-THIRDS OF OUR CWFA REMAINS VERY DRY. OTHER THAN POTENTIAL FOR ISOLD HIGH BASED SHOWERS/TSTMS ACROSS PARTS OF THE EAST NEXT COUPLE OF AFTERNOONS/EVENINGS...DRY AND WINDY FORECAST THROUGH NEXT TUESDAY. SURFACE WINDS/GUST POTENTIAL TODAY LOOKS SIMILAR TO IF NOT SLIGHTLY HIGHER THAN TUESDAY ACROSS NORTHWEST HALF OF THE CWFA. AS A RESULT...RED FLAG WARNINGS WILL BE ISSUED LATER THIS MORNING FOR PARTS OF NC/NW NEW MEXICO. SURFACE WINDS RAMPING UP THURSDAY AND PEAKING IN STRENGTH FRIDAY/SATURDAY. THURSDAY THROUGH SATURDAY PERIOD WILL BE MOST CRITICAL WITH RESPECT TO FIRE WEATHER. IN FACT...BY 18Z SATURDAY ETA SHOWS 40-50 KTS 500 MB WIND MAX OVER THE AREA. MEANWHILE...COMBINATION OF STRONG DAYTIME HEATING...MEAGER MOISTURE AND LIFT FROM A COUPLE OF WEAK VORTICITY MAXES MAY TOUCH OFF A FEW HIGH BASED SHOWERS OR THUNDERSTORMS IN THE SOUTHEAST LATE THIS AFTERNOON/EVENING AND PARTS OF THE EAST THURSDAY AFTERNOON/EVENING. JUST NOT THAT EXCITED OVERALL GIVEN VERY WARM MID-LEVEL TEMPERATURES WHICH SHOULD EFFECTIVELY CAP CONVECTION EAST OF THE MOUNTAINS. HOWEVER...CANNOT COMPLETELY RULE OUT SPOTTY CONVECTION ALONG/IMMEDIATELY EAST OF THE HIGHER TERRAIN SO HAVE KEPT ISOLD POPS IN THE FORECAST. ACTUALLY INCLUDED THE SE FOR LATE THIS AFTERNOON/EVENING. NEXT SHIFT MAY NEED TO EXPAND ISOLD POPS A LITTLE FARTHER NORTH THIS EVENING...AS ETA20 NOW SHOWING SMALL QPF AS FAR NORTH AS I-40 CORRIDOR BETWEEN CLINES CORNERS AND TUCUMCARI. DAYTIME TEMPS COOLING TO MORE SEASONAL LEVELS BY THE WEEKEND AS THE UPPER TROUGH PASSES TO OUR NORTH. THEN WE GET TO DO IT ALL OVER AGAIN...AS THE EARLY WEEK PATTERN LOOKS VERY SIMILAR TO THE CURRENT ONE. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 086/049 085/048 082 41000 GALLUP.................... 084/040 083/039 080 41000 GRANTS.................... 085/041 084/040 081 41000 GLENWOOD.................. 090/045 089/044 088 41000 CHAMA..................... 078/033 076/032 073 41000 LOS ALAMOS................ 083/051 081/050 076 41000 RED RIVER................. 074/035 073/034 069 41000 TAOS...................... 083/040 083/039 078 41000 SANTA FE.................. 084/046 083/045 078 41000 SANTA FE AIRPORT.......... 087/048 085/047 081 41000 ESPANOLA.................. 089/046 087/045 084 41000 ALBUQUERQUE HEIGHTS....... 090/060 089/059 087 41000 ALBUQUERQUE VALLEY........ 092/055 091/054 089 41000 ALBUQUERQUE FOOTHILLS..... 088/057 086/056 085 41000 ALBUQUERQUE WEST MESA..... 091/059 089/058 088 41000 SOCORRO................... 094/057 092/056 090 41000 SANDIA PARK/CEDAR CREST... 084/051 083/050 079 4100- MORIARTY/ESTANCIA......... 087/043 086/042 082 4100- CARRIZOZO................. 091/053 089/052 089 41001 RUIDOSO................... 083/051 083/050 080 41-01 RATON..................... 088/045 086/044 083 4100- LAS VEGAS................. 086/047 084/046 083 4100- ROY....................... 090/053 088/052 084 41001 CLAYTON................... 092/059 090/058 085 41001 SANTA ROSA................ 096/057 092/056 089 41001 TUCUMCARI................. 096/062 093/061 090 41001 FORT SUMNER............... 095/059 093/059 090 41-01 CLOVIS.................... 094/061 092/061 089 41101 PORTALES.................. 097/062 094/061 090 41101 ROSWELL................... 099/063 095/062 094 41101 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON FOR NMZ101-102-103-105 BELOW 9000 FEET. FIRE WEATHER WATCH THURSDAY AFTERNOON FOR NMZ101-102-103-104-105-107-108 BELOW 9000 FEET. FIRE WEATHER WATCH FRIDAY ALL ZONES. && 41/44/50
Hazardous weather outlook, May 19, 6:00 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 19 2004 NMZ001>021-026-201200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...THE UNWELCOME COMBINATION OF GUSTY WINDS...UNSEASONABLY WARM TEMPERATURES AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF NORTHERN NEW MEXICO THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN... EVEN STRONGER WINDS WILL AFFECT THE NORTHERN TWO-THIRDS OF NEW MEXICO THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES MOVE TO OUR NORTH AND NORTHWEST. GUSTS OVER 40 MPH ARE POSSIBLE AND FIRE WEATHER CONDITIONS WILL REMAIN CRITICAL. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:17 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.